Forum

tecfidera

hi

i have just had my first flush!

it feels good to be having something normal!

remember normal? i do in the dim past.

i was just about to take off my dressing gown and my son said that i had a really red face.

will take an aspirin now.

carole x

Hi carole I had flushing the first week and started aspirin which stopped them, im on week 5 and as only allowed for 4 weeks have stopped. They have come back and feeling sick after flush as well so hope it doesnt continue for long. Theres a great fb page for the uk with lots of good advice so will be looking on there for tips too.

I also took my first Tecifdera this morning and within 3hrs of taking the pill I had flushing with me face going red and whole of my body with scared me as didn’t know what to expect. I started to fade within an hour later. Is this going to happen everytime I take this pill, i might have to try taking aspirin before I take the pill.

I hope i made the right choice of going on this pill as its the first time i have gone on any drugs. What experiences has anyone had with tecifdera?

Janan

with its benefits to the cardiovascular system, i am stumped as to why everyone doesn’t take a daily aspirin as standard. it has no side effects nor is it expensive.

i take a breakfast aspirin every day as part of my high blood pressure management; i have no doubt it also mitigates the occurrence of Tecfidera flushing too.

You probably won’t get flushing every time.

I am on week five now and i still getting flushing sometimes but it is not everyday. And it is totally random.

It only last around thirty minutes so not to bad.

I’ve been on Tecfidera for seven weeks now and had some flushing at the beginning, and again when the dose stepped up but, like Irons, it was very sporadic and didn’t happen every time. I never took an aspirin as it really wasn’t that big of a deal. Now, I occasionally feel my scalp burning for about five minutes about an hour after taking it but again, this is totally random and doesn’t happen every time.

Strangely, and against all advice, I found it a lot better taking it WITHOUT food.

I had flushing and a rash all over my body the first day, if I hadn’t expected it I would have panicked big time, never seen anything like it! It’s got less after each tab and now I just feel like a prickling in my face. I bought aspirin and antihistamines but haven’t used them yet. I’m on day 4

Danielle x

i can’t eat, it’s because i have to eat but i really don’t want food.

i had cheese and crackers an hour ago so will risk it and then may have some raspberry and lemon suet pudding with custard.

sounds mad but when i say i don’t want food, it doesn’t mean i don’t want pudding! ha ha!

carole x

Hi I am now on day six and side effects are minimal so I am really relieved. As I am due to go on high doze from Monday.my husband and I were discussing about the gradual approach to Tecfidera after I had read about how Paolo took it.I phoned my nurse and asked if I could take only 1 tablet next week so that my body can get used to it she said that would be fine plus if I wanted I could do it for 2 weeks then go up to 2 tablets.

I feel happier now because I would really like it to work for me as there is not any other DMD that I can take because of other health issues plus my age.

Here’s hoping Anne.

1 Like

one good thing about the flushing- could save a fortune on heating!!

so keep warm and flush!

Thanks for that, Annie. Very encouraging and I will try this when I see the MS nurse.

Today is my 1st dose of Tecifedra and have had no side effects but I am only on 120mg and my neuro has his patients on this for 28 days before we move up to the higher dose, so fingers crossed for calm waters…

am I th only only here with no side effects apart from day 1, no flushing+ no problem with food! :-))))

Hi all,

day two two on the lower dose. Both days I’ve flushed significantly on my arms and head about three hours after taking it.

nothing yo unbearable. I’m a 6’ tall 15 stone bloke so would imagine my side effects should/could be minimal.

I’ve joined the FB Tecfedira group which is helpful.

good luck all

Adam

do you take one bog standard aspirin about 30 minutes before your first daily dose? it would possibly help the beet root effect :slight_smile:

Thumbs up!

I am glad that MS nurses are confident in allowing patients to dictate their dosing of what is a significant and very long term course of medication.

I am always concerned to read of the ‘thou shalt…’ attitude from health authorities, when concerning the dosing of drugs (whose function is unknown) for an illness (whose prognosis is unknown and symptoms highly variable) that has a list of side effects (often extensive and complex).

at the end of the day, taking something is better than nothing (especially if it can improve the course of your disease and thus life by 50%)

good luck and i hope you have an experience which helps others to defy ‘those in the white coats’ when it seems probably beneficial!

Day 4 - no side effects at all - thankfully…